Alert archive / Louisiana / Tornado Warnings in 2018

Tornado Warning 26, NWS New Orleans, LA

October 25, 2018Orleans Parish, Plaquemines Parish, Saint Bernard Parish, Louisiana

NWS New Orleans, LA issued this tornado warning at Oct 25, 2018, 8:30 AM CDT for Orleans Parish, Plaquemines Parish, Saint Bernard Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 25, 2018, 8:30 AM CDT (13:30 UTC)
Expired
Oct 25, 2018, 9:00 AM CDT
In force
30 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Orleans Parish, LA, Plaquemines Parish, LA, Saint Bernard Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 1.5 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2018-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2018-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 249 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
468 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
249 m²/s²
0-3 km storm-relative helicity
461 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

116 
WFUS54 KLIX 251330
TORLIX
LAC071-075-087-251400-
/O.NEW.KLIX.TO.W.0026.181025T1330Z-181025T1400Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
830 AM CDT THU OCT 25 2018

The National Weather Service in New Orleans has issued a

* Tornado Warning for...
  West central St. Bernard Parish in southeastern Louisiana...
  Southern Orleans Parish in southeastern Louisiana...
  Northwestern Plaquemines Parish in southeastern Louisiana...

* Until 900 AM CDT.
    
* At 830 AM CDT, a severe thunderstorm capable of producing a tornado
  was located near Belle Chasse, moving northeast at 25 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Belle Chasse around 845 AM CDT.
  Chalmette, Poydras and Meraux around 855 AM CDT.
  Violet around 900 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 2973 9005 2978 9007 2981 9007 2994 8994
      2981 8973
TIME...MOT...LOC 1330Z 236DEG 20KT 2979 9003 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$
1 follow-up statement
516 
WWUS54 KLIX 251349
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
849 AM CDT THU OCT 25 2018

LAC071-075-087-251400-
/O.CON.KLIX.TO.W.0026.000000T0000Z-181025T1400Z/
St. Bernard LA-Orleans LA-Plaquemines LA-
849 AM CDT THU OCT 25 2018

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 AM CDT FOR WEST
CENTRAL ST. BERNARD...SOUTHERN ORLEANS AND NORTHWESTERN PLAQUEMINES
PARISHES...
    
At 848 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Poydras, or near Belle Chasse, moving northeast at
25 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Poydras and Meraux around 855 AM CDT.
  Violet around 900 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 2979 8999 2984 9004 2994 8994 2985 8980
TIME...MOT...LOC 1348Z 236DEG 20KT 2985 8993 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Oct 25, 5:42 AM CDT, 2 hours 48 minutes earlier.

Area forecast discussion, Oct 25, 5:42 AM CDT, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
542 AM CDT Thu Oct 25 2018

.SHORT TERM...

A surface low over southwestern Louisiana is expected to gradually
strengthen and move off to the east passing over the forecast
area throughout the daytime and evening hours today. Areas of rain
showers and a few heavier showers and thunderstorms will track
along the low pressure system. An associated warm frontal
boundary will push north through the area this morning briefly
bringing warmer and relatively unstable conditions to the area
before a strong cold front pushes through this evening on the
back side of the low pressure system. The most unstable conditions
expected to be south of Lake Pontchartrain however jet dynamics
are higher farther north. Therefore...severe weather chances
remain fairly low with this system. The best chances of stronger
storms will be along and south of I-12 and along the Mississippi
coast where weak instability and MLCAPE ~1000 develops along and
south of the warm front by late this morning. Conditions will
rapidly dry out by early evening from west to east across the
forecast area.

.LONG TERM...

Drier and cooler conditions expected to dominate Friday as a
strong upper level trof strengthens over the eastern seaboard. Dry
conditions and a warming trend through the weekend. A weak dry
cold front will move through Monday with slightly cooler
temperatures on Monday into Tuesday morning. Mild and dry
conditions expected through midweek. The next chance of rain
expected Wednesday night and Thursday as another cold front
approaches.

&&

.AVIATION...

Ceilings should remain more stable for terminals north of the lakes
with the exception of some TEMPO decks coming in at BKN005 during
the morning. Sites to the south will observe ceilings at several
different levels and will be all over the place. Mostly SHRA for
terminals to the north while the southern terminals will get a few
TSRA today. These will be promoted as prevailing conditions. There
is a strong indication that several if not all sites will observe
prevailing ceilings at around BKN005. Vis restrictions will be
kept at 5+sm overnight. Ceilings are expected to break Friday
morning becoming SCT025 before clearing.

&&

.MARINE...

A sfc low and associated cold front over the northwest gulf will
strengthen slightly as it approaches the area today. As the low
moves just inland, winds will be all over the compass through the
day today. The cold front will then move through bringing west and
northwest winds to the north gulf later today. Winds will remain
elevated into early Saturday before easing somewhat through the
weekend into next week. All flags will remain in place and be
extended in time through at least tonight but may be further
extended through Friday as well. Some thunderstorm activity over the
coastal waters could be quite strong or even severe with a few
capable of producing waterspouts and winds in excess of 40kt.

&&

.DECISION SUPPORT...
DSS code: Blue
Deployed: None
Activation: None
Activities: Marginal Excessive Rain today
            Marginal risk severe thunderstorms today

Decision Support Services (DSS) Code Legend
Green  = No weather impacts that require action.
Blue   = Long-fused watch, warning, or advisory in effect or
         high visibility event; Marginal risk severe or excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or
         advisory issuances; radar support for Slight risk severe or
         excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby tropical events;
         HazMat or other large episodes.
Red    = Full engagement for Moderate to high risk of severe and/or
         excessive rain; direct tropical threats; Events of National
         Significance.

&&
Hazardous weather outlook, Oct 25, 4:24 AM CDT, 4 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service New Orleans LA
424 AM CDT Thu Oct 25 2018

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-252130-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
424 AM CDT Thu Oct 25 2018

This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.

.DAY ONE...Today and Tonight

A developing surface low will track across the northwestern Gulf
and southeast Louisiana through this evening. This will bring
multiple minor impacts to the region.

Locally heavy rain is possible along the immediate coast of
Louisiana. A marginal risk for excessive rainfall exists for
those areas where around an inch of rain with locally higher
amounts possible.

A Small Craft Advisory is in effect through tonight for all of
the coastal waters except Mississippi Sound and the tidal lakes
as a result of strong easterly winds.

Higher than normal tides are expected through this evening due to
the strong easterly winds and increasing tide cycle. High tides
will be around a foot above normal.

There is a low risk of seeing a few strong to severe storms
today. The best chance for any severe weather will be along the
southeast Louisiana coast.

A Small Craft Advisory will remain in effect through Friday
morning at 7am.  Winds should begin to ease late Friday.

Higher than normal tides are expected today, mainly during the
afternoon and early evening hours as high tide approaches.
Moderate to strong onshore winds will continue through the day
leading to additional water piling up on eastern and southern
facing shores. This will combine with the increasing tide cycle to
possibly result in tides running 1 to 1.5 feet above normal.

There is a marginal risk for excessive rainfall today across
coastal Mississippi and adjacent areas of southeast Louisiana
today. Total rainfall amounts of 1 to 2 inches with locally
higher amounts are possible. This could lead to ponding of water
on roadways and localized flooding in low lying and poorly
draining areas.

.SPOTTER INFORMATION STATEMENT...
Spotter activation of storm spotters, ham radio operators, and
emergency management personnel in support of hazardous weather
operations may be needed today.

.DAYS TWO THROUGH SEVEN...

Small craft advisory through 7am Friday.

Otherwise spotter activation is not expected through the period.

In the hours before

Special weather statement, Oct 25, 4:30 AM CDT, 4 hours before
Special Weather Statement
National Weather Service New Orleans LA
430 AM CDT THU OCT 25 2018

LAZ066-251030-
Lower Terrebonne-
430 AM CDT THU OCT 25 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN TERREBONNE
PARISH...

At 429 AM CDT, a strong thunderstorm was located 7 miles west of
Cocodrie, or 24 miles south of Houma, moving north at 15 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Dulac, Chauvin, Cocodrie, Montegut and Lumcon Center Buoy.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 2919 9093 2922 9091 2920 9091 2921 9088
      2924 9088 2922 9085 2921 9087 2920 9086
      2923 9083 2925 9086 2924 9087 2927 9092
      2951 9089 2944 9051 2917 9069
TIME...MOT...LOC 0929Z 196DEG 14KT 2923 9079

CAB
Special weather statement, Oct 25, 5:31 AM CDT, 2 hours 59 minutes before
Special Weather Statement
National Weather Service New Orleans LA
531 AM CDT THU OCT 25 2018

LAZ059-060-065>067-251130-
Lower Terrebonne-St. Charles-Upper Terrebonne-Lower Lafourche-Upper
Lafourche-
531 AM CDT THU OCT 25 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ST. CHARLES...EASTERN
TERREBONNE AND NORTHERN LAFOURCHE PARISHES...

At 531 AM CDT, a strong thunderstorm was located over Dulac, or 17
miles south of Houma, moving southwest at 25 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Houma, Thibodaux, Larose, Cut Off, Lockport, Mathews, Schriever,
Gray, Chauvin, Dulac, Raceland, Montegut, Bayou Cane, Cocodrie and
Lumcon Center Buoy.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 2927 9090 2977 9083 2969 9022 2936 9050
      2936 9051 2935 9050 2935 9052 2932 9053
      2928 9056 2928 9058 2924 9060 2925 9061
      2924 9062 2923 9061 2924 9065
TIME...MOT...LOC 1031Z 030DEG 23KT 2933 9071
Special weather statement, Oct 25, 5:56 AM CDT, 2 hours 34 minutes before
Special Weather Statement
National Weather Service New Orleans LA
556 AM CDT THU OCT 25 2018

LAZ058>061-251200-
St. Charles-St. John The Baptist-Upper Lafourche-Upper Jefferson-
556 AM CDT THU OCT 25 2018

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ST. JOHN THE BAPTIST...
ST. CHARLES...NORTH CENTRAL LAFOURCHE AND NORTHWESTERN JEFFERSON
PARISHES...

At 556 AM CDT, a strong thunderstorm was located near Bayou Gauche,
or 13 miles south of Hahnville, moving northeast at 20 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Hahnville, Laplace, Metairie, Reserve, Killona, Norco, Paradis, Des
Allemands, Montz, Luling, Boutte, Ama, Bayou Gauche, Destrehan, Taft,
New Sarpy, St. Rose, Waggaman, River Ridge and Edgard.

LAT...LON 2974 9056 3017 9052 3015 9043 3011 9043
      3006 9038 3005 9026 3002 9019 2973 9037
TIME...MOT...LOC 1056Z 209DEG 16KT 2978 9045
Special weather statement, Oct 25, 6:37 AM CDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service New Orleans LA
637 AM CDT THU OCT 25 2018

LAZ059-060-065>067-251215-
Lower Terrebonne-St. Charles-Upper Terrebonne-Lower Lafourche-Upper
Lafourche-
637 AM CDT THU OCT 25 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ST. CHARLES...EASTERN
TERREBONNE AND NORTH CENTRAL LAFOURCHE PARISHES...

At 637 AM CDT, a strong thunderstorm was located over Montegut, or 10
miles southeast of Houma, moving north at 25 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Houma, Larose, Lockport, Mathews, Raceland, Chauvin, Dulac, Montegut,
Bayou Cane, Cocodrie, Gray and Lumcon Center Buoy.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 2922 9084 2923 9083 2925 9086 2924 9087
      2922 9085 2922 9088 2926 9089 2976 9074
      2972 9032 2930 9047 2928 9048 2929 9054
      2928 9058 2925 9059 2922 9057 2922 9053
      2921 9053 2919 9064
TIME...MOT...LOC 1137Z 202DEG 21KT 2950 9055
Special weather statement, Oct 25, 6:56 AM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service New Orleans LA
656 AM CDT THU OCT 25 2018

LAZ061-062-251230-
Orleans-Upper Jefferson-
656 AM CDT THU OCT 25 2018

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL ORLEANS AND
NORTHWESTERN JEFFERSON PARISHES...

At 656 AM CDT, a strong thunderstorm was located over Metairie,
moving northeast at 20 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
New Orleans, Metairie, Avondale, Jefferson, Harahan, Westwego,
Elmwood, Waggaman, Bridge City and River Ridge.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 2993 9028 3002 9021 3003 9019 3002 9011
      3003 9009 3003 9007 2992 9013 2991 9027
TIME...MOT...LOC 1156Z 236DEG 18KT 2998 9018

CAB
Special weather statement, Oct 25, 7:04 AM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service New Orleans LA
704 AM CDT THU OCT 25 2018

LAZ040-251245-
St. Tammany-
704 AM CDT THU OCT 25 2018

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL ST. TAMMANY
PARISH...

At 704 AM CDT, a strong thunderstorm was located near Madisonville,
or near Covington, moving northeast at 25 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Covington, Abita Springs and Madisonville.

LAT...LON 3048 8978 3033 9005 3037 9010 3037 9015
      3039 9019 3037 9024 3058 9012
TIME...MOT...LOC 1204Z 225DEG 23KT 3040 9011

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 2:11 AM CDTSpecial Marine WarningLIX64 min
Oct 25, 3:46 AM CDTSpecial Weather StatementLIXLafourche59 min
Oct 25, 4:30 AM CDTSpecial Weather StatementLIXTerrebonne60 min
Oct 25, 5:31 AM CDTSpecial Weather StatementLIXLafourche, Terrebonne59 min
Oct 25, 5:56 AM CDTSpecial Weather StatementLIXSaint Charles, Saint John the Baptist64 min
Oct 25, 6:04 AM CDTSpecial Marine WarningLIX116 min
Oct 25, 6:23 AM CDTSpecial Marine WarningLIX67 min
Oct 25, 6:37 AM CDTSpecial Weather StatementLIXTerrebonne38 min
Oct 25, 6:56 AM CDTSpecial Weather StatementLIXSaint Charles34 min
Oct 25, 7:04 AM CDTSpecial Weather StatementLIXSaint Tammany41 min
Oct 25, 7:26 AM CDTAreal Flood AdvisoryLIXJefferson, Orleans2 hr
Oct 25, 8:27 AM CDTSpecial Marine WarningLIX93 min
Oct 25, 9:25 AM CDTSpecial Marine WarningLIX35 min
Oct 25, 10:00 AM CDTSpecial Marine WarningLIX2 hr
Oct 25, 10:33 AM CDTSpecial Marine WarningLIX73 min
Oct 25, 11:55 AM CDTSpecial Marine WarningLIX95 min

Nearby

Tornado Warnings in Louisiana, 2018Every tornado warning in 2018Tornadoes in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.